MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE; OLYMPUS OES LAPAROSCOPY SYSTEM

OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE; OLYMPUS OES LAPAROSCOPY SYSTEM
Model Number WA50372B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation found that the light guide connector of the main body was damaged and detached, the image appeared blurry and the lens inside the optical system was damaged.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, that the laparoscopy system had the side part of the telescope where the light lead attaches to it come apart, and is now stuck inside the light lead and unable to be removed.The issue was found during preparation for use for a therapeutic posterior vaginal repair that was delayed 10 minutes and was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the reported event could not be identified.However, it¿s likely the cause is related to the use of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE
Common Device Name
OLYMPUS OES LAPAROSCOPY SYSTEM
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18822579
Report Number9610773-2024-00590
Device Sequence Number15365145
Product Code GCJ
UDI-Device Identifier04042761029599
UDI-Public04042761029599
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA50372B
Device Lot Number800243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown